CSN Login
Members Online: 11

Rash from Erbitux/Radiation

Shelli M
Posts: 1
Joined: Mar 2013

My sweet 83 year old mom recently finished treatment for a large tumor that started in the tonsil area and spread into the lumph nodes. Her last radiation treatment was on 2/19/13 and her last Erbitux on 2/22/13. She tolerated the treatments well but in the last weeks began developing the rash that we were told by both oncologists to expect. It has gotten worse since the treatments ended which they also said might happen.There is a yellowish "scabbing" that has appeared on her neck with the rash. Is that normal? We keep her neck moisturized with Aquaphor (one of the moisturizers recommended by the radiation onclologist) which makes it oozy and gross looking. Any help would be most appreciated. It's the weekend and if it doesn't look better I will take her to the doc on Monday. Thank you!

Billie67's picture
Billie67
Posts: 834
Joined: Jul 2012

I also had rads and Erbitux and it would be my guess that if the rash you are speaking of is only on the neck it is most likely caused by rads or a combo of both and not erbitux alone. The erbitux rash loves the face, chest and back the most but is not prejudice to other body parts like the scalp and limbs. I myself had rashing on the bottoms of my feet too. I would say tho that if it's mostly on the neck, rads is the culprit. Have you tried to do a cold compress of Donboro? You can find it at walgreens or some place similar. It's a packet that you mix with water and then saturate some cloth or 4X4 of gauze and lay it on your neck. You can do this a few times a day. I did it several times as it is so soothing! Anyway, it may help.
Billie

CivilMatt's picture
CivilMatt
Posts: 3067
Joined: May 2012

Shelli,

 

The Erbitux rash (for me) looked like acne on face arms and upper torso.  It developed right after my loading dose and stayed about the same the entire process.

 

What you describe sounds like radiation caused neck burns.  The neck burn was the worst pain of my treatment and I used Silver Sulfadiazine Cream to treat it.  It is messy, but absolutely takes all the pain away.  I also had Aquaphor and it does not compare in relief.

 

Anyway, welcome to the H&N forum and bless you for caring for your Mom.  Ask any questions you may have.

 

Best,

 

Matt

ToBeGolden's picture
ToBeGolden
Posts: 697
Joined: Aug 2010

My hands a pealing. I use lotion on the hands and cotton gloves. Hope you mother's hands are spared. But if hands/feet get involved, a moisture lotion with gloves/socks to keep the moisture near may be a help. Rick.

sassysrice's picture
sassysrice
Posts: 117
Joined: Nov 2012

Sorry to hear about your mom, but glad treatment is over. Jeff finished erbitux on 1/25 and rad on 1/31 and got the "erbitux rash on 2/2. It was really bad also. It was caused by the chemo. His was on his face neck and his toungue. We were given clindamycin gel and used it 3x a day. He was told to stop the aquaphor until it cleared up, which it did in about 3-4 days. It did ooze alot and even bled when they poped.  He is much better now.  From what others have said the rash is a good sign. It means the chemo is working.

Good luck with your mom.

Sue

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network